Sensitivity to Nyquil Type Products??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/22/2007 3:33 PM (GMT -6)   
Hey Everyone
 
I have a strange question for u all. I took some Nyquil last night and noticed something very odd. Some of the residual symptoms that're with me...numbness, tingling, dizziness...got worse! Much worse in the case of the numbness. I hardly ever take anything like Nyquil or anything else that makes me sleepy because i'm already so sleepiheaded and don't need to enhance that. Of course i know the dizziness made worse is prob all because of the added sleepiness and the other effects of that med that would prob normally happen anyway, but the other things shouldn't have been worse. I don't often feel tingling, but it's one of those things that's still here off and on. Last night it was noticeably worse, but, again, the numbness was much worse. Has anyone ever experienced this?? Any ideas on why I may have had this reaction? Of course i slept well...VERY well. I didn't wake up with any increased probs and seem to be just as i always am today. Thanks for u'r help with this guys! 
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/22/2007 7:13 PM (GMT -6)   
My husband -- who does NOT have MS -- has a really bad reaction to Nyquil, or any of those similar sorts of medications, and anything with antihistamines in them. Rather than help him sleep, he enters into what he calls a sort of "awake-dreaming-state" -- where maybe he's asleep, but he sort of hallucinates, his limbs get numb, he gets tingling in his arms, all sorts of strange sensations.  Needless to say, he doesn't take any of those, anymore!
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Jenny R.
Regular Member


Date Joined Sep 2006
Total Posts : 162
   Posted 1/22/2007 10:29 PM (GMT -6)   
Rhonda, Dimetapp does this to me.  I feel kinda numb, and spacey.  I feel like I just float around, and it makes my head feel hollow.  My mom, on the other hand, can't take alleve, it does the same to her and the Nyquil did to you. 

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/23/2007 11:29 AM (GMT -6)   
Thanks Everyone

I guess it's prob just a normal sensitivity to this product. As we age we change...guess this is a change for me.

Uppity, i think i know that awake dream state u'r husband experiences. I can't take lortab because when i do it makes me sleepy just enuf to get to sleep and then i dream little nightmares over and over all night that last about 20 mins ea. I wake up and do it all over again. It's not very much fun. :( I've never experienced the numbness or other sensations tho.

Jenny, wow...alieve does this to u'r mom? That's rotten! I can understand the other meds because of the sleep component in them, but allieve isn't supposed to make u sleepy is it?

Thanks for u'r input guys. U know i so appreciate it.


rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*

Post Edited (rhondab) : 1/23/2007 10:31:21 AM (GMT-7)


teacheratlast
New Member


Date Joined Dec 2011
Total Posts : 1
   Posted 12/28/2011 3:10 PM (GMT -6)   
I took Nyquill many times in the past with all the expected relief results.  Recently I was sick with congestion and low grade fever.  I took Nyquill and got the same reactions others described on this blog:  restless, wierd, couldn't sleep, etc.  The next night I took it again.  I always took normal doses.  I fell asleep.  Shortly I awoke completely unable to breathe, as though my throat was completely blocked.  I called 911 and they located me within minutes from their caller ID (I couldn't talk at all).  It was a near death experience and now I don't know for sure if it was a reaction to Nyquill.  The paramedics treated me and took me to the emergency room.  There was no obstruction and all they could think of was that I had an allergic reaction to the Nyquill.  Now I don't know what I can take and which ingredients caused the reaction.  Has anyone else had that experience?

rdschweers
New Member


Date Joined Mar 2014
Total Posts : 1
   Posted 3/26/2014 8:42 AM (GMT -6)   
Teacheratlast, I had the very same reaction, to my knowledge I do not have MS, however I have taken Nyquil before and never had this happen but I took it last night (normal dose) before I went to be at 8:30, got up at 4:00 am this morning for work and after getting out of the shower had the scarriest experience I have ever had... Arms and legs felt like they weighed a ton, could not lift them, felt my airway closing up, could not breathe, could not talk, my heart was racing, nauseated, sweat running down my face, my hands shaking.... I finally went out in the hall and layed down on the floor, my husband was calling to me asking if I was alright and I could not answer him... it sort of passed after a few minutes so I got up to go try to get ready for work and his started happening again... I laid down again untill it stopped and then went back to bed for a few hours. I felt better later but still had that heavy feeling... WILL NEVER TAKE NYQUIL AGAIN!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 24, 2017 4:35 AM (GMT -6)
There are a total of 2,872,441 posts in 315,217 threads.
View Active Threads


Who's Online
This forum has 156719 registered members. Please welcome our newest member, katerser.
236 Guest(s), 3 Registered Member(s) are currently online.  Details
LoveBill, Hoagie, Skypilot56


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer